Alert archive / Washington / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 11, NWS Spokane, WA

July 23, 2014Lincoln County, Spokane County, Stevens County, Washington

NWS Spokane, WA issued this severe thunderstorm warning at Jul 23, 2014, 4:00 PM PDT for Lincoln County, Spokane County, Stevens County, Washington. It was in force for 45 min. 26 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 23, 2014, 4:00 PM PDT (23:00 UTC)
Expired
Jul 23, 2014, 4:45 PM PDT
In force
45 min
Issued by
NWS Spokane, WA
Area
Storm-based polygon

Counties Lincoln County, WA, Spokane County, WA, Stevens County, WA

The radar

The Spokane radar (KOTX), 13 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 23, 4:00 PM PDTTSTM WND GST 524 Sse Airway Heights, WAI90 AND EXIT 272
Jul 23, 4:04 PM PDTTSTM WND DMG8 Sw Spokane, WATREES DOWN AT EXIT 272 ON I90
Jul 23, 4:10 PM PDTTSTM WND DMGSpokane, WATREES DOWN NEAR RIVERPARK SQUARE IN DOWNTOWN SPOKANE
Jul 23, 4:10 PM PDTTSTM WND GST 513 Wnw Fairchild Afb, WA
Jul 23, 4:10 PM PDTTSTM WND GST 615 Nw Airway Heights, WA61 MPH GUST AT NATIONAL WEATHER SERVICE
Jul 23, 4:10 PM PDTTSTM WND GST 673 Se Airway Heights, WASPOKANE AIRPORT REPORTED 52 MPH WINDS WITH GUSTS TO 67 MPH WITH THUNDERSTORM.
Jul 23, 4:12 PM PDTTSTM WND GST 54Fairchild Afb, WA
Jul 23, 4:15 PM PDTTSTM WND DMG9 Wnw Spokane, WATREE DOWN ACROSS GARFIELD ROAD.
Jul 23, 4:18 PM PDTTSTM WND DMG1 Wsw Spokane, WA*** 3 INJ *** SEVERAL PEOPLE INJURED BY FALLING TREE BRANCHES NEAR THE SPOKANE COUNTY COURTHOUSE AND WERE TAKEN TO THE HOSPITAL.
Jul 23, 4:18 PM PDTTSTM WND DMG6 N Spokane, WALARGE TREE UPROOTED AT WHITWORTH UNIVERSITY.
Jul 23, 4:19 PM PDTTSTM WND GST 656 Nnw Spokane, WAFIVE MILE PRAIRIE
Jul 23, 4:20 PM PDTTSTM WND DMG11 Nnw Spokane, WATREES DOWN ON POWERLINES AND ACROSS HIGHWAY 291 BETWEEN NINE MILE FALLS AND SUNCREST.
Jul 23, 4:25 PM PDTTSTM WND DMG1 S Chattaroy, WA*** 1 INJ *** DOWNED TREE LANDED ON CAR AND INJURED PERSON.
Jul 23, 4:25 PM PDTTSTM WND DMG2 Nw Spokane, WASEVERAL DOWNED TREES AT DWIGHT MERKEL IN NORTHWEST SPOKANE.
Jul 23, 4:25 PM PDTTSTM WND DMG3 Nw Spokane, WAMULTIPLE TREES DOWN IN NORTHWEST SPOKANE. SEVERAL TREES LANDED ON HOUSES AND VEHICLES. POWER WAS OUT TO SOME RESIDENTS FOR 2 DAYS.
Jul 23, 4:25 PM PDTTSTM WND GST 5019 Ne Spokane, WAESTIMATED WINDS AT 40 TO 50 MPH
Jul 23, 4:25 PM PDTTSTM WND GST 70Deer Park, WATRAINED SPOTTER REPORTED PEA SIZE HAIL HEAVY RAIN AND ESTIMATED WIND SPEED OF 70MPH.
Jul 23, 4:28 PM PDTTSTM WND DMG3 Se Nine Mile Falls, WAAT LEAST 17 LARGE TREES DOWN AT SUN DANCE GOLF COURSE. ONE DOWNED TREE DAMAGED THE CORNER OF A HOME AND ITS DECK.
Jul 23, 4:28 PM PDTTSTM WND DMG3 Se Nine Mile Falls, WALARGE TREE DOWN THAT DAMAGED CORNER OF A HOME AND DECK.
Jul 23, 4:28 PM PDTTSTM WND GST 516 Sse Cheney, WATURNBULL WILDLIFE REFUGE RAWS
Jul 23, 4:28 PM PDTTSTM WND GST 534 Ene Spokane, WAFELTS FIELD ASOS
Jul 23, 4:35 PM PDTTSTM WND DMG4 E Deer Park, WA40 MOBILE HOMES AND MULTIPLE VEHICLES WERE DAMAGED BY FALLING TREES IN THE RIVERSIDE VILLAGE MOBILE HOME PARK.
Jul 23, 4:36 PM PDTTSTM WND DMG1 S Chattaroy, WA*** 1 INJ *** DOWNED TREE LANDED ON CAR AND INJURED PERSON.
Jul 23, 4:38 PM PDTTSTM WND DMGDeer Park, WA*** 1 INJ *** TREE FELL ON CAR WITH PERSON INSIDE.
Jul 23, 4:38 PM PDTTSTM WND DMGDeer Park, WANUMEROUS TREES DOWN IN TOWN. MANY RESIDENTS WITHOUT POWER.
Jul 23, 4:40 PM PDTTSTM WND GST 60Deer Park, WAHEAVY RAIN, PEA SIZED HAIL AND WIND GUSTS UP TO 60MPH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 20 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 23, 3:09 PM PDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 11.0 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2014-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2014-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1236 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

816 
WUUS56 KOTX 232300
SVROTX
WAC043-063-065-232345-
/O.NEW.KOTX.SV.W.0011.140723T2300Z-140723T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
400 PM PDT WED JUL 23 2014

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL LINCOLN COUNTY IN EASTERN WASHINGTON...
  SPOKANE COUNTY IN NORTHEAST WASHINGTON...
  SOUTHEASTERN STEVENS COUNTY IN NORTHEAST WASHINGTON...

* UNTIL 445 PM PDT

* AT 400 PM PDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
  THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 
  MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 
  DAVENPORT TO MEDICAL LAKE TO CHENEY...AND MOVING NORTHEAST AT 50 
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  SPOKANE...CHENEY...LIBERTY LAKE...AIRWAY HEIGHTS...MEDICAL LAKE...
  NINE MILE FALLS...DEER PARK...MILLWOOD...TOWN AND COUNTRY...OTIS
  ORCHARDS...FAIRWOOD...GREEN ACRES...COUNTRY HOMES...SUNCREST...
  TRENTWOOD...CHATTAROY...OTIS ORCHARDS-EAST FARMS...MEAD...DISHMAN
  AND FAIRCHILD AFB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

AREAS OF BLOWING DUST ARE EXPECTED NEAR AND AHEAD OF THE
THUNDERSTORMS. MOTORISTS CAN EXPECT POOR VISIBILITIES AND SHOULD
REDUCE SPEEDS ACCORDINGLY.

&&

LAT...LON 4804 11706 4767 11705 4728 11746 4750 11770
      4755 11809 4783 11795 4805 11789 4805 11753
TIME...MOT...LOC 2300Z 210DEG 44KT 4757 11795 4753 11766 4737 11749 

$$

GKOCH
2 follow-up statements
327 
WWUS56 KOTX 232312
SVSOTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
412 PM PDT WED JUL 23 2014

WAC043-063-065-232345-
/O.CON.KOTX.SV.W.0011.000000T0000Z-140723T2345Z/
LINCOLN WA-SPOKANE WA-STEVENS WA-
412 PM PDT WED JUL 23 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM PDT
FOR EAST CENTRAL LINCOLN...SPOKANE AND SOUTHEASTERN STEVENS
COUNTIES...

DAMAGING WINDS  ARE SLAMMING THE NATIONAL WEATHER SERVICE.  
SUSTAINED OVER 50 MPH WITH GUSTS TO 70 MPH POSSIBLE.  DAMAGE IS 
LIKELY WITH THIS GUST FRONT.

AT 411 PM PDT...THE PUBLIC REPORTED A LINE OF SEVERE THUNDERSTORMS
PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 10 MILES WEST OF MEDICAL LAKE TO
NEAR FAIRCHILD AFB TO 7 MILES SOUTHEAST OF CHENEY...MOVING NORTHEAST
AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
SPOKANE...CHENEY...LIBERTY LAKE...AIRWAY HEIGHTS...MEDICAL LAKE...
NINE MILE FALLS...DEER PARK...MILLWOOD...TOWN AND COUNTRY...OTIS
ORCHARDS...FAIRWOOD...GREEN ACRES...COUNTRY HOMES...SUNCREST...
TRENTWOOD...CHATTAROY...OTIS ORCHARDS-EAST FARMS...MEAD...DISHMAN AND
FAIRCHILD AFB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 4804 11706 4767 11705 4728 11746 4750 11770
      4755 11809 4783 11795 4805 11789 4805 11753
TIME...MOT...LOC 2311Z 210DEG 44KT 4762 11791 4758 11762 4742 11745 

$$

SB
737 
WWUS56 KOTX 232332 RRA
SVSOTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
432 PM PDT WED JUL 23 2014

WAC043-063-065-232345-
/O.CON.KOTX.SV.W.0011.000000T0000Z-140723T2345Z/
LINCOLN WA-SPOKANE WA-STEVENS WA-
432 PM PDT WED JUL 23 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM PDT
FOR EAST CENTRAL LINCOLN...SPOKANE AND SOUTHEASTERN STEVENS
COUNTIES...

AT 430 PM PDT...THE PUBLIC REPORTED WIDESPREAD WIND DAMAGE 
ASSOCIATED WITH A LINE OF SEVERE THUNDERSTORMS.  SUSTAINED WINDS OF 
50 MPH WITH GUSTS TO 70 MPH WERE OBSERVED WITH THESE STORMS. THESE 
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES WEST OF 
SUNCREST TO NEAR TOWN AND COUNTRY TO NEAR DISHMAN...MOVING NORTHEAST 
AT 50 MPH.

A SECOND LINE OF STORMS AND POTENTIAL WINDS TO 60 MPH IS MOVING INTO 
SOUTHERN PORTIONS OF SPOKANE AND LINCOLN COUNTIES.

LOCATIONS IMPACTED INCLUDE...
SPOKANE...CHENEY...LIBERTY LAKE...AIRWAY HEIGHTS...MEDICAL LAKE...
NINE MILE FALLS...DEER PARK...MILLWOOD...TOWN AND COUNTRY...OTIS
ORCHARDS...FAIRWOOD...GREEN ACRES...COUNTRY HOMES...SUNCREST...
TRENTWOOD...CHATTAROY...OTIS ORCHARDS-EAST FARMS...MEAD...DISHMAN AND
FAIRCHILD AFB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 4804 11706 4767 11705 4728 11746 4750 11770
      4755 11809 4783 11795 4805 11789 4805 11753
TIME...MOT...LOC 2330Z 210DEG 44KT 4778 11778 4774 11749 4758 11732 

$$

SB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 3:44 PM PDT, 16 minutes earlier.

Area forecast discussion, Jul 23, 3:44 PM PDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
344 PM PDT WED JUL 23 2014

.SYNOPSIS...
A STRONG STORM SYSTEM AND ASSOCIATED COLD FRONT WILL MOVE THROUGH
THE REGION AND TONIGHT, BRINGING SEVERE THUNDERSTORMS PRODUCING
LARGE HAIL, STRONG WIND, FREQUENT LIGHTNING WITH POCKETS OF HEAVY
RAIN. COOL AND WINDY WEATHER IS EXPECTED FOR THURSDAY WITH LESS
CHANCES OF THUNDERSTORMS. TEMPERATURES WILL REBOUND BY THE
WEEKEND AND BE ACCOMPANIED BY DRY CONDITIONS. HOT WEATHER WILL
RETURN TO THE AREA ON SUNDAY AND EARLY NEXT WEEK.

&&

.DISCUSSION...
REST OF THE AFTERNOON AND TONIGHT...

...SEVERE THUNDERSTORMS CONTINUE BE A THREAT THROUGH THIS
EVENING OVER MUCH OF THE REGION...

SEVERE THUNDERSTORMS WERE MOVING THROUGH EAST SLOPES OF THE
CASCADES THROUGH MUCH OF THE DAY WITH FLASH FLOODING NEAR SOME OF
THE RECENT BURN AREAS SUCH AS THE CARLTON COMPLEX AND MILL CANYON
FIRES. FLASH FLOOD WARNINGS HAD BEEN ISSUED IN THIS REGION SINCE
EARLY AFTERNOON. ALONG WITH THE HEAVY RAIN THERE HAD ALSO BEEN
REPORTS OF HAIL AS LARGE AS A QUARTER.

RADAR AND SATELLITE CONTINUE TO SHOW THE PROGRESSION OF THE COLD
FRONT AND STRONG THUNDERSTORMS PROGRESSING THROUGH THE CASCADES,
OKANOGAN REGION AND SOUTHERN WASHINGTON AS OF 2 PM. THESE STORMS
WILL CONTINUE TO PROGRESS SWIFTLY NORTH AND EAST THROUGH THIS
EVENING WITH A POTENTIALLY DAMAGING AND DEADLY COMBINATION OF
FREQUENT LIGHTNING, POSSIBLE GOLF BALL SIZED HAIL, STRONG WIND
GUSTS TO 60 MPH AND VERY HEAVY RAIN CAUSING LOCALIZED FLASH
FLOODING.

OVERALL ESTIMATES OF STORMS REACHING THE MAJOR METRO AREAS OF
SPOKANE AND COEUR D'ALENE AS EARLY AS 3 PM AND PROGRESSING INTO
THE NORTHEAST MOUNTAINS OF WASHINGTON AND IDAHO PANHANDLE SHORTLY
THEREAFTER. IT IS HIGHLY URGED TO TAKE SHELTER THIS AFTERNOON AND
EVENING IN A STURDY BUILD UNTIL THE THE THREAT OF THESE
THUNDERSTORMS PASS. THE OVERALL THREAT OF WIDESPREAD SEVERE
THUNDERSTORMS SHOULD PASS BY LATE EVENING BUT THUNDERSTORMS WILL
PERSIST OVERNIGHT NEAR THE CANADIAN BORDER UNTIL AROUND MIDNIGHT.

BEHIND THE COLD FRONT AND THUNDERSTORMS, WIND WILL CONTINUE TO BE
STRONG WITH 35 MPH GUSTS LASTING INTO THE LATE EVENING HOURS.

PLEASE CONTINUE TO CHECK FREQUENTLY ON THE EVOLUTION OF THIS
DANGEROUS SITUATION FROM LOCAL RADIO AND TELEVISION NEWS SOURCES
AND THE NWS SPOKANE WEB SITE AT HTTP://WEATHER.GOV/SPOKANE.

THURSDAY THROUGH SATURDAY...
SHOWERS WILL STILL LINGER OVER THE MOUNTAINS ESPECIALLY NORTH AND
EAST IN THE IDAHO PANHANDLE. TEMPERATURES WILL BE COOLER THURSDAY
WILL A COOL NIGHT THURSDAY NIGHT. GOING INTO FRIDAY AND SATURDAY
MOUNTAIN SHOWERS WILL BE GREATLY DIMINISHED AND A WARMING TREND
WILL BEGIN AS HIGH PRESSURE BUILDS INTO THE REGION. TC

SUNDAY THROUGH WEDNESDAY: THE HEAT RETURNS TO THE INLAND
NORTHWEST. HIGH PRESSURE BUILDS OVER THE AREA FOR AN EXTENDED
PERIOD OF HOT WEATHER. BUT THERE ARE SOME FLIES IN THE OINTMENT.
BOTH THE ECMWF AND GFS SHOW A LITTLE RIPPLE IN THE FLOW COMING UP
FROM THE SOUTHWEST SOMETIME SUNDAY OR MONDAY. THIS BRINGS MOISTURE
INTO THE AREA WHICH COULD BRING A THREAT OF HIGH-BASED (I.E.
MOSTLY DRY) THUNDERSTORMS. THE BEST CHANCE WOULD BE OVER SOUTHEAST
WASHINGTON AND THE SOUTHERN PANHANDLE FOR MONDAY. AFTER THAT WAVE,
CONVECTION SHOULD MAINLY BE CONFINED TO THE SOUTH OF OUR AREA, BUT
THAT COULD CHANGE WITH THE NEXT FORECASTS.

THE OTHER AFFECT OF THIS MOISTURE IS THAT IT WILL PLAY HAVOC WITH
THE TEMPERATURES FOR MONDAY. CLOUDS OVERNIGHT COULD RESULT IN RATHER
BALMY LOW TEMPERATURES. CLOUDS DURING THE DAY COULD SHAVE A FEW
DEGREES OFF THE HIGH TEMPERATURES. AT THIS POINT I COOLED
TEMPERATURES A BIT FOR MONDAY AFTERNOON.  RJ

&&

.AVIATION...
18Z TAFS: LOW PRESSURE OFF THE COAST WILL SHIFT MOVE INLAND OVER
THE NEXT 24 HOURS. WIDESPREAD RAIN...HEAVY AT TIMES WILL BE NEAR
KEAT WITH EMBEDDED LIGHTNING STRIKES. STRONGER STORMS EXPECTED TO
DEVELOP IN THE BASIN AND TRACK EAST TOWARD THE WA/ID BORDER ARND
00Z BRINGING THE POTENTIAL FOR DAMAGING WINDS, HAIL, AND HEAVY
DOWNPOURS. GUSTY WINDS WILL FOLLOW IN THE WAKE OF COLD FRONT
PASSAGE LATE AFTERNOON AND INTO THE OVERNIGHT PERIODS. LINGERING
SHOWERS OVER THE NORTHERN MOUNTAINS FOR THURSDAY BUT ALL TAF SITES
DRY OUT OVERNIGHT.  /SB

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        51  71  50  76  54  84 /  70  20  10   0   0   0
COEUR D'ALENE  53  67  49  75  48  82 /  70  30  10   0   0   0
PULLMAN        49  69  45  75  44  83 /  60  10   0   0   0   0
LEWISTON       57  78  54  83  55  91 /  40  10   0   0   0   0
COLVILLE       53  71  50  79  48  87 /  80  30  10   0   0   0
SANDPOINT      54  66  48  73  47  81 /  80  40  10   0   0   0
KELLOGG        52  65  49  73  49  81 /  80  30  10   0   0   0
MOSES LAKE     56  75  53  83  53  89 /  60  10   0   0   0   0
WENATCHEE      57  73  56  82  60  87 /  60  20   0   0   0   0
OMAK           54  74  52  82  53  88 /  80  20  10   0   0   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...SEVERE THUNDERSTORM WATCH UNTIL 10 PM FOR NORTH IDAHO
WA...SEVERE THUNDERSTORM WATCH UNTIL 10 PM FOR EAST CENTRAL
     WASHINGTON NORTHEAST AND SOUTHEAST WASHINGTON.
  FLASH FLOOD WATCH UNTIL 11 PM PDT THIS EVENING FOR EAST SLOPES
  NORTHERN CASCADES- OKANOGAN VALLEY-WENATCHEE AREA.

&&
Hazardous weather outlook, Jul 23, 3:21 PM PDT, 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
321 PM PDT WED JUL 23 2014

IDZ001>004-026-027-WAZ031>033-035>038-242230-
NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
UPPER COLUMBIA BASIN-SPOKANE AREA-NORTHEAST MOUNTAINS-
OKANOGAN HIGHLANDS-
321 PM PDT WED JUL 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...EAST CENTRAL WASHINGTON...NORTH CENTRAL
WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A THREAT OF STRONG TO ISOLATED SEVERE THUNDERSTORMS EXISTS
WEDNESDAY AFTERNOON AND EVENING. SOME THUNDERSTORMS MAY PRODUCE
STRONG AND POTENTIALLY DAMAGING WINDS...HAIL AND HEAVY RAINFALL.
THE HIGHEST THREAT OF STORMS COMES BETWEEN 2 PM AND 10 PM.

A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED THROUGH 10 PM PDT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

WAZ041>043-242230-
WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-
321 PM PDT WED JUL 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WENATCHEE AREA-EAST SLOPES
NORTHERN CASCADES-OKANOGAN VALLEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE POTENTIAL FOR LOCALLY HEAVY RAINFALL ASSOCIATED WITH SHOWERS
AND THUNDERSTORMS WILL INCREASE NEAR THE NORTHERN CASCADES
WEDNESDAY. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THE WENATCHEE
AREA...EAST SLOPES NORTHERN CASCADES...AND OKANOGAN VALLEY THROUGH
WEDNESDAY EVENING.

IN ADDITION A THREAT OF STRONG THUNDERSTORMS EXISTS WEDNESDAY
AFTERNOON AND EVENING. SOME THUNDERSTORMS MAY PRODUCE STRONG
WINDS...SMALL HAIL. THE HIGHEST THREAT OF STORMS COMES BETWEEN
1 PM AND 9 PM.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

WAZ034-044-242230-
MOSES LAKE AREA-WATERVILLE PLATEAU-
321 PM PDT WED JUL 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
WASHINGTON AND EAST CENTRAL WASHINGTON.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A THREAT OF STRONG TO ISOLATED SEVERE THUNDERSTORMS EXISTS
WEDNESDAY AFTERNOON AND EVENING. SOME THUNDERSTORMS MAY PRODUCE
STRONG AND POTENTIALLY DAMAGING WINDS...HAIL AND HEAVY RAINFALL.
THE HIGHEST THREAT OF STORMS COMES BETWEEN 2 PM AND 10 PM.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 23, 2:59 PM PDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
259 PM PDT WED JUL 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     HAIL             1 SE POMEROY            46.46N 117.58W
07/23/2014  M1.50 INCH       GARFIELD           WA   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTED HAIL UP TO PING PONG SIZE JUST
            SOUTH OF POMEROY

&&

LNISBET
Special weather statement, Jul 23, 3:00 PM PDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
300 PM PDT WED JUL 23 2014

WAZ037-038-232245-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-
300 PM PDT WED JUL 23 2014

...A STRONG THUNDERSTORM WILL AFFECT NORTHEAST MOUNTAINS...OKANOGAN
HIGHLANDS...

AT 259 PM PDT...A STRONG THUNDERSTORM WAS 11 MILES SOUTHWEST OF
COLVILLE...MOVING NORTH AT 30 MPH.

WIND GUSTS OF 50 TO 55 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH
THIS STORM.  THIS STORM MAY CONTINUE TO STRENGTHEN.

LOCATIONS IMPACTED INCLUDE...
COLVILLE...KETTLE FALLS...MARCUS...BOYDS...RICE...EVANS AND
INCHELIUM.

LAT...LON 4834 11809 4836 11821 4880 11811 4876 11770
TIME...MOT...LOC 2159Z 197DEG 28KT 4845 11810

SB
Local storm report, Jul 23, 3:14 PM PDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
314 PM PDT WED JUL 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     HEAVY RAIN       2 ESE FALLS CREEK CAMPG 48.62N 120.11W
07/23/2014  M0.80 INCH       OKANOGAN           WA   BROADCAST MEDIA

            FIRST BUTTE RAWS REPORTED 0.80 OF RAIN IN THE LAST HOUR.

&&

LNISBET
Local storm report, Jul 23, 3:22 PM PDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
322 PM PDT WED JUL 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0322 PM     HAIL             1 S PULLMAN             46.72N 117.16W
07/23/2014  E1.50 INCH       WHITMAN            WA   TRAINED SPOTTER

            PING PONG SIZE HAIL WITH WIND GUSTS OF AT LEAST 40 MPH.

&&

LNISBET
Special weather statement, Jul 23, 3:31 PM PDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
331 PM PDT WED JUL 23 2014

WAZ033-035-036-232315-
WASHINGTON PALOUSE WA-SPOKANE AREA WA-UPPER COLUMBIA BASIN WA-
331 PM PDT WED JUL 23 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LINCOLN...NORTH
CENTRAL WHITMAN...SOUTHERN SPOKANE AND EAST CENTRAL ADAMS COUNTIES
UNTIL 415 PM PDT...

AT 329 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 24
MILES EAST OF RITZVILLE...OR 32 MILES SOUTHWEST OF CHENEY...MOVING
NORTHEAST AT 35PH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CHENEY...MEDICAL LAKE...FAIRCHILD AFB...ST. JOHN...SPANGLE...
MALDEN...LAMONT...EWEN...WINONA...MARSHALL...PLAZA...FOUR LAKES...
TYLER...EWAN...REVERE...AMBER AND PINE CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM PDT
WEDNESDAY AFTERNOON FOR NORTH CENTRAL WASHINGTON.

LAT...LON 4691 11777 4704 11810 4762 11767 4746 11719
TIME...MOT...LOC 2229Z 212DEG 45KT 4706 11787

EK
Local storm report, Jul 23, 3:46 PM PDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
346 PM PDT WED JUL 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HEAVY RAIN       TONASKET                48.71N 119.44W
07/23/2014  M0.28 INCH       OKANOGAN           WA   CO-OP OBSERVER

            0.28 RAIN IN 10 MINUTES

0315 PM     HAIL             3 NW PULLMAN            46.76N 117.21W
07/23/2014  M1.25 INCH       WHITMAN            WA   TRAINED SPOTTER

            1.25 HAIL, 55 MPH WINDS

0330 PM     HAIL             3 NW PULLMAN            46.76N 117.21W
07/23/2014  M1.25 INCH       WHITMAN            WA   TRAINED SPOTTER

            HAIL UP TO HALF DOLLAR SIZE REPORTED. WINDS SPEEDS UP TO
            55 MPH OBSERVED. HEAVY RAIN UP TO 0.25 REPORTED IN 10
            MINUTES

&&

LNISBET

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 12:55 PM PDTFlash Flood WarningOTXOkanogan3 hr
Jul 23, 1:26 PM PDTSevere Thunderstorm WarningOTXOkanogan40 min
Jul 23, 1:41 PM PDTFlash Flood WarningOTXChelan3 hr
Jul 23, 2:08 PM PDTFlash Flood WarningOTXChelan5 hr
Jul 23, 2:41 PM PDTSevere Thunderstorm WarningOTXGarfield, Whitman49 min
Jul 23, 2:43 PM PDTAreal Flood AdvisoryOTXOkanogan3 hr
Jul 23, 2:51 PM PDTSpecial Weather StatementOTXOkanogan24 min
Jul 23, 2:56 PM PDTSpecial Weather StatementOTXLincoln34 min
Jul 23, 3:00 PM PDTSpecial Weather StatementOTXStevens45 min
Jul 23, 3:13 PM PDTSevere Thunderstorm WarningOTXFerry, Stevens47 min
Jul 23, 3:22 PM PDTSevere Thunderstorm WarningOTXWhitman38 min
Jul 23, 3:31 PM PDTSpecial Weather StatementOTXWhitman44 min
Jul 23, 3:37 PM PDTSevere Thunderstorm WarningOTXAsotin, Garfield, Whitman38 min
Jul 23, 3:59 PM PDTSevere Thunderstorm WarningOTXStevens31 min
Jul 23, 4:01 PM PDTSevere Thunderstorm WarningOTXSpokane, Whitman44 min
Jul 23, 4:09 PM PDTSpecial Weather StatementOTXFerry66 min
Jul 23, 4:22 PM PDTSevere Thunderstorm WarningOTXPend Oreille, Stevens53 min
Jul 23, 4:26 PM PDTSevere Thunderstorm WarningOTXDouglas, Ferry, Grant, Lincoln, Okanogan, Stevens49 min
Jul 23, 4:40 PM PDTSevere Thunderstorm WarningOTXLincoln35 min
Jul 23, 4:58 PM PDTSevere Thunderstorm WarningOTXFerry, Okanogan77 min

Nearby

Severe Thunderstorm Warnings in Washington, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.